Tokyo Journal of Mathematics

On Hausdorff Dimension of Certain Sets Arising from Diophantine Approximations for Complex Numbers

Zhengyu CHEN

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss the Hausdorff dimension of certain sets related to Diophantine approximations over an imaginary quadratic field $\mathbb{Q}(\sqrt{d})$. We show that, for an infinite subset $\mathcal{A}$ of $\mathbb{Z}[\omega] \backslash \{0\}$, the set of $z \in \mathbb{C}$ with $|z-a/r| < 1 / |r|^{1+\rho}$ having infinitely many solutions of $a \in \mathbb{Z}[\omega]$ and $r \in \mathcal{A}$ with some $\rho > 0$ has Hausdorff dimension $2(1+\gamma) / (1+\rho)$, where $\gamma$ is the sup of $h$ such that $\sum_{r \in \mathcal{A}} 1/(|r|^{2})^{h}$ diverges. This result is a version of a result by G. Harman for complex numbers without the coprime condition. In particular, this result implies a version of the classical Jarnik-Besicovitch result when we take $\mathcal{A} = \mathbb{Z}[\omega]\backslash\{0\}$. We also discuss the Hausdorff dimension of the set of complex numbers which have infinitely many solutions to the Diophantine inequality concerning the Duffin-Schaeffer conjecture over $\mathbb{Q}(\sqrt{d})$.

Article information

Source
Tokyo J. Math., Volume 39, Number 2 (2016), 441-458.

Dates
First available in Project Euclid: 20 January 2017

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1484903132

Digital Object Identifier
doi:10.3836/tjm/1484903132

Mathematical Reviews number (MathSciNet)
MR3599502

Zentralblatt MATH identifier
06701603

Subjects
Primary: 11J83: Metric theory
Secondary: 11K60: Diophantine approximation [See also 11Jxx]

Citation

CHEN, Zhengyu. On Hausdorff Dimension of Certain Sets Arising from Diophantine Approximations for Complex Numbers. Tokyo J. Math. 39 (2016), no. 2, 441--458. doi:10.3836/tjm/1484903132. https://projecteuclid.org/euclid.tjm/1484903132


Export citation

References

  • A. S. Besicovitch, Sets of fractional dimension IV: On rational approximation to real numbers, J. London Math. Soc. 9 (1934), 126–131.
  • Z. Chen, On metric theory of Diophantine approximations for complex numbers, Acta Arithmetica 170 (2015), No. 1, 27–46.
  • R. J. Duffin and A. C. Schaeffer, Khintchine's problem in metric Diophantine approximation, Duke Math. J. 8 (1941), 243–255.
  • G. Harman, Metric Number Theory, Oxford science publications, 1998.
  • V. Jarnik, Diophantische Approximationen und Hausdorffisches Mass, Mat. Sb. 36 (1929), 371–382.
  • H. Koch, Algebraic Number Theory, Springer, 1997.
  • H. Nakada and G. Wagner, Duffin-Schaeffer Theorem of Diophantine Approximation for Complex Numbers, Asterisque 198–199–200 (1991), 259–263.